What are Nurofen Cold and Flu Tablets?
This Nurofen product contains two active ingredients, ibuprofen and pseudoephedrine that relieve symptoms of cold and flu, including aches and pains, headache, fever, sore throat, blocked nose and sinuses.
Symptoms of cold and flu.
Colds and flu share quite a few similar symptoms but there are some main differences. As a general rule, flu symptoms tend to be more severe than a cold and appear suddenly whereas a cold develops gradually.
Symptoms of cold
- A blocked or runny nose.
- A sore throat.
- Headaches.
- Coughs.
- Sneezing.
- A raised temperature.
- Pressure in your ears and face.
- Loss of taste and smell.
Symptoms of the flu
Symptoms of the cold plus:
- A sudden fever- a temperature of 38°C or above.
- An aching body.
- Feeling tired or exhausted.
- Difficulty sleeping.
- Loss of appetite.
- Diarrhoea or tummy pain.
- Feeling sick and being sick.
How can Nurofen help to ease cold and flu symptoms?
Nurofen Cold and Flu contains two active ingredients:
Ibuprofen
This medicine belongs to a group of medicines known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) and is effective at relieving aches, pains, swelling and can also reduce a fever.
Phenylephrine hydrochloride
A nasal decongestant that reduces swelling in the passages of the nose, relieving nasal congestion and reducing the pressure that can cause headaches.
Taking this product with other medication.
To reduce the risk of side effects, do NOT take this product with other NSAID medicines (e.g. aspirin, ibuprofen). Avoid taking this product with:
- Corticosteroids tablets.
- Quinnolone antibiotics.
- Anti-coagulants.
- Medicines that stimulate the heart.
- Medicines that reduce blood pressure.
- Diuretics.
- Medicines that temporarily suppress the immune system.
- Drugs that treat mania or depression.
- Medicines for pregnancy termination.
- Medicines for HIV treatment.
- Medicines containing other sympathomimetic agents such as decongestants.
Check the patient information leaflet BEFORE taking this medication for a full list of medicines that should be avoided when taking Nurofen.
How to take Nurofen Cold and Flu.
These tablets must be taken with water and swallowed whole.
Adults, the elderly and children over 12 years: Take 2 tablets every 8 hours. Do NOT take more than 6 tablets in any 24 hour period.
Warnings.
- This medicine is for short-term use only.
- Take the lowest dose for the shortest time necessary.
- Do not take this product for more than 10 days.
- If symptoms persist or worsen after 10 days, seek medical advice from your doctor.
Side Effects
Like all medicines, Nurofen Cold and Flu relief can cause side effects, although not everybody will experience them. Side effects can be minimised by taking the lowest dose for the shortest time necessary to relieve the symptoms.
Stop taking this medicine and seek immediate medical help if you develop:
Signs of intestinal bleeding:
- Bright red faeces.
- Black tar-like stools.
- Vomiting blood or dark particles that look like coffee grounds.
Signs of a serious allergic reaction:
- Difficulties breathing or unexplained wheezing.
- Dizziness or faster heartbeat.
- Severe forms of skin reactions such as itchiness, skin rash with redness, peeling, flaking or blistering.
- Swelling on your face, tongue or throat.
Signs of kidney problems:
- Passing less or more urine.
- Cloudy urine or blood in the urine.
- Pain in the back and or swelling (particularly in the legs)
Signs of aseptic meningitis:
- Neck stiffness.
- Headache.
- Feeling sick.
- Being sick.
- Fever
Signs of blood disorder
- Stomach pain.
- Nausea.
- Jaundice.
- Passing dark brown urine.
When should this product NOT be used?
Do not take this medicine if you:
- Are allergic to ibuprofen, phenylephrine hydrochloride or any other ingredients of this medicine or aspirin or other painkillers.
- Have ever had a stomach ulcer, perforation or bleeding.
- Have had a worsening of asthma, skin rash, itchy runny nose or facial swelling when previously taking ibuprofen, aspirin or similar medicines.
- Have severe liver or kidney problems.
- Have heart problems, high blood pressure or blood coagulation disorder.
- Have breathing difficulties.
- Have an overactive thyroid.
- Are taking or have taken within the last 14 days a medicine called monoamine oxidase inhibitor (usually used to treat depression).
- Are in the last 3 months of pregnancy.
- Are under 12 years old.
Talk to your doctor or pharmacist before taking this product if you:
- Have or have had asthma.
- Have kidney, heart, liver or bowel problems or are dehydrated.
- Have high cholesterol or previously have had a heart attack or stroke.
- Have a history of gastrointestinal disease (such as ulcerative colitis, Crohn’s disease).
- Have Systemic Lupus Erythematosus (a condition of the immune system causing joint pain, skin changes or other organ disorders).
- Are a smoker.
- Are in the first 6 months of pregnancy.
- Have diabetes.
- Have glaucoma.
- Have an enlarged prostate.
- Have a blood vessel disease such as Raynaud’s phenomenon.
Storage.
Keep all medicines out of the sight and reach of children. Do not use after the end of the month of the expiry date shown on the pack.
Important Information.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
Ingredients
Each tablet contains the active ingredients:
- ibuprofen (200mg)
- phenylephrine hydrochloride (5mg).
The other ingredients are: cellulose, sodium starch glycoate, hypromellose, magnesium stearate, talc, mastercote yellow (contains hydroxypropylmethyl cellulose E464), Titanium Dioxide (E171), Quinoline Aluminium Lake (E104) and Sunset Yellow Aluminium Lake (E110) and black printing ink (contains shellac, iron oxide black (E172) and propylene glycol)
5 tips to ease your joint pain during winter
How to choose the right painkillers to relieve your back pain
What is Sciatic Nerve Pain and How Can I Relieve It?
Sciatica can be a real pain in the butt – and I mean that literally!
If you’ve got a pain that runs from your lower back, to your bottom, and down to your legs and feet, then you could be suffering with sciatica.
So, let’s take a look at this condition, what makes it such a pain, and what you can do to make yourself more comfortable as you heal.
Can I take two painkillers at once?
Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.
This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?
If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.
Do you have a headache or a migraine?
Headaches and migraines are a real pain in the neck, or well, a pain in the head, but how do you know if you’re dealing with a migraine or a headache?
Both of them cause a lot of pain in your head, but what is the difference between the two?
If you’re not sure whether the head pain that’s making you feel extra grumpy every Monday morning is a headache or a migraine then you’re in luck, as we’re about to break down what makes the two so different.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
Shipping Times
Method | Handling Time | Transit Time | Timescale | Approx Cost |
---|---|---|---|---|
Standard Shipping (3-5 Working Days) | 1 | 2 | 3 | £2.95 |
Royal Mail Tracked 24 | 0 | 1 | 1 | £4.95 |
Next Day Guaranteed (1 Working Day) | n/a | n/a | n/a | £6.95 |
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Shipping Costs
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
Discreet Delivery
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Returns Information
Customers can read our full returns policy by clicking here